Alert archive / New York / Flash Flood Warnings in 2026
Flash Flood Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Mar 31, 2026, 5:08 PM EDT for 5 counties in New York. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2026, 5:08 PM EDT (21:08 UTC)
- Expired
- Mar 31, 2026, 7:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cayuga County, NY, Cortland County, NY, Schuyler County, NY, Seneca County, NY, Tompkins County, NY
The radar
The Binghamton radar (KBGM), 58 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 5:40 PM EDT | FLASH FLOOD | Lansing, NY | Numerous roads flooded throughout the town of Lansing. Some flooding in homes as well. |
| Mar 31, 5:45 PM EDT | FLASH FLOOD | 2 Ne Enfield, NY | Mecklenburg Road flooded. |
| Mar 31, 5:45 PM EDT | FLASH FLOOD | 2 Sse Lake Ridge, NY | Area near Ridge Road and Jerry Smith Road is flooded. Road is impassable. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
367
WGUS51 KBGM 312108
FFWBGM
NYC011-023-097-099-109-312315-
/O.NEW.KBGM.FF.W.0002.260331T2108Z-260331T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Binghamton NY
508 PM EDT Tue Mar 31 2026
The National Weather Service in Binghamton has issued a
* Flash Flood Warning for...
Cayuga County in central New York...
Southwestern Cortland County in central New York...
Northeastern Schuyler County in central New York...
Southeastern Seneca County in central New York...
Northern Tompkins County in central New York...
* Until 715 PM EDT.
* At 508 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Ithaca, Cortland, Homer, Virgil, Groton, Covert, Dryden,
Trumansburg, Freeville, Taughannock Falls, South Cortland, Munsons
Corners, Perry City, Mecklenburg, Searsburg, Reynoldsville, Cayuga
Heights, Lansing, West Dryden and West Groton.
Rainfall this morning has saturated the soils so additional rainfall
from these thunderstorms will quickly run off and cause creeks and
tributaries to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4260 7676 4269 7620 4270 7613 4247 7616
4244 7677
FLASH FLOOD...RADAR INDICATED
$$
AJG1 follow-up statement
018
WGUS71 KBGM 312315
FFSBGM
Flash Flood Statement
National Weather Service Binghamton NY
715 PM EDT Tue Mar 31 2026
NYC011-023-097-099-109-312325-
/O.EXP.KBGM.FF.W.0002.000000T0000Z-260331T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cayuga NY-Cortland NY-Schuyler NY-Seneca NY-Tompkins NY-
715 PM EDT Tue Mar 31 2026
...FLASH FLOOD WARNING HAS EXPIRED FOR CAYUGA, SOUTHWESTERN
CORTLAND, NORTHEASTERN SCHUYLER, SOUTHEASTERN SENECA AND NORTHERN
TOMPKINS COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 800 PM EDT Wednesday for a
portion of central New York.
&&
LAT...LON 4260 7676 4269 7620 4270 7613 4247 7616
4244 7677
$$
KistnerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Mar 31, 2:01 PM EDT, 3 hours 7 minutes earlier. Its key messages:
- 1) A stationary front will will continue to bring thunderstorms and heavy rain leading to the potential for flash flooding and minor river flooding through Wednesday and possibly into Thursday. 2) Temperatures trend warmer through the start of the weekend before a cold front moves through Sunday with colder air. Rain chances continue throughout most of the forecast period.
Area forecast discussion, Mar 31, 2:01 PM EDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
201 PM EDT Tue Mar 31 2026
.WHAT HAS CHANGED...
PoPs were increased for this afternoon and evening.Adjustments
were made to lower daytime temperatures Wednesday and Thursday
due to cloudy skies and additional rain showers.
&&
.KEY MESSAGES...
1) A stationary front will will continue to bring thunderstorms and
heavy rain leading to the potential for flash flooding and minor
river flooding through Wednesday and possibly into Thursday.
2) Temperatures trend warmer through the start of the weekend before
a cold front moves through Sunday with colder air. Rain chances
continue throughout most of the forecast period.
&&
.DISCUSSION...
KEY MESSAGE 1...
Showers and thunderstorms spread south this morning and impacted
much of Central NY and parts of Northeast PA. While there has since
been been some clearing, it is uncertain if this will be enough for
any late afternoon-early evening thunderstorm activity. Satellite
shows stable wave clouds to the west and some filling back in with
higher clouds. Temperatures are now in the 60s and where it did not
rain in Northeast PA, some locations are near 70. The 12z guidance
are showing at least 1000 J/kg of MLCAPE with 40 to 50 kts of 0-6km
bulk shear. Low-level shear is also high, suggesting that spin-
ups will be possible if storm activity stays cellular. Low-
level lapse rates are also modeled to be fairly steep across the
board. Over Central NY, low-level lapse rates are currently not
shown to be too high but will be decent across Northeast PA. So
if models are correct, then this would all be enough for strong
to severe storms this afternoon with all hazards still in play.
Due to rain earlier and cloudy skies still present for some, we
will need to continue to monitor how conditions evolve this
afternoon to see if the modeled instability values are reached.
This is some uncertainty with timing this afternoon as the HRRR
is the quickest by an hour or two.
After the afternoon round, there will be another line of showers and
storms that will move through overnight as the front drifts south.
While these are not expected to be strong or severe due to the lack
of instability, localized heavy rainfall will be the main concern.
PWATs will stay elevated at 1 to 1.25" which is around 2 standard
deviations above normal. The Finger Lakes Region and Oneida County
received a significant amount of rainfall this morning. These areas
will be the main areas to watch with these additional rounds of
showers. In addition, smaller streams and poor drainage areas will
also need to be monitored.
Other than some isolated to scattered showers behind the departing
line, there will be a lull in shower activity Wednesday before
another round rain will spread northward as a warm front lifts north
Wednesday night and Thursday. With the front north of the region by
Thursday evening, this should lead to another brief period of drier
conditions.
With showers and clouds expected through Thursday, daytime
temperatures were lowered using a combination of NBM/Bias-corrected
Conshort/Consall. The next couple of days will be cooler with highs
only in the 40s and 50s.
KEY MESSAGE 2...
Now being in the warm section of this system, temperatures will
surge to more early summer-like conditions late in the week and into
the start of the weekend. There will be off-and-on chances for
showers as well during this time, and while nothing is expected to
be heavy rainfall, this additional activity could add to any ongoing
hydro issues. More widespread showers and possibly thunderstorms
will move through the region Sunday as a cold front sweeps through.
There is some uncertainty on timing, so this will need to be
monitored for any potential for stronger storms. This should be the
last of any significant rainfall for the week, though wrap around
moisture and colder air could kick off some lake effect
precipitation that may be snow or rain/snow mix for parts of Central
NY Monday morning.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A lull in the shower activity is expected this afternoon before
convection increases again later in the day and into the
evening with an approaching cold front. Again there can be some
embedded thunderstorms, especially after 20Z through about 04Z
Wednesday. If there can be enough clearing this afternoon and
instability, a few storms could be strong to severe, with the
best chance being around ELM and ITH. Confidence in general is
low though with regards to the timing of the evening storms and
any severe potential given the clouds that are expected to be
around for the first part of the day.
Outlook:
Wednesday through Thursday...a chance of rain showers and
associated occasional restrictions possible. Thunder possible
each afternoon.
Friday through Saturday...Scattered rain showers and low chance
for afternoon thunderstorms; associated occasional restrictions
possible.
Sunday...Frontal system approaches the region with additional
showers and restrictions possible.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...Flood Watch through Wednesday evening for NYZ009-015>018-
022>025-036-037-044>046-055>057.
&&
DISCUSSION...BJG
AVIATION...DK/ESHazardous weather outlook, Mar 31, 2:25 PM EDT, 2 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 225 PM EDT Tue Mar 31 2026 NYZ062-PAZ040-043-044-047-048-072-011830- Sullivan-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike- Southern Wayne- 225 PM EDT Tue Mar 31 2026 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. A slow moving frontal system will impact this afternoon and tonight. Isolated strong thunderstorms will be possible this afternoon into this evening and a long duration moderate to heavy rainfall could produce localized flooding in sensitive low lying areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A slow moving frontal system will continue to impact the region Wednesday and possibly into Thursday as well. A long duration moderate to heavy rainfall could produce localized flooding in sensitive low lying areas. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS. NYZ009-015>018-022>025-036-037-044>046-055>057-011830- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware- 225 PM EDT Tue Mar 31 2026 ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... ...SEVERE THUNDERSTORM WATCH 79 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS. PAZ038-039-011830- Bradford-Susquehanna- 225 PM EDT Tue Mar 31 2026 ...SEVERE THUNDERSTORM WATCH 79 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Also, moderate to heavy rainfall could produce localized flooding in sensitive low lying areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A slow moving frontal system will continue to impact the region Wednesday and possibly into Thursday as well. A long duration moderate to heavy rainfall could produce localized flooding in sensitive low lying areas. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS.
In the hours before
Local storm report, Mar 31, 4:35 PM EDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
435 PM EDT Tue Mar 31 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM Hail 2 NNW Avoca 42.43N 77.44W
03/31/2026 M1.00 Inch Steuben NY Trained Spotter
&&
BJGLocal storm report, Mar 31, 4:44 PM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
444 PM EDT Tue Mar 31 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM Flash Flood 3 SSE Cohocton 42.46N 77.47W
03/31/2026 Steuben NY 911 Call Center
Water over the road.
&&Local storm report, Mar 31, 5:08 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
508 PM EDT Tue Mar 31 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Flash Flood 3 W Cohocton 42.49N 77.55W
03/31/2026 Steuben NY 911 Call Center
Water over the Road. Road closed.
&&The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 10:12 PM EDT | River Flood Warning | BGM | Chenango | 41 hr |
| Mar 30, 10:13 PM EDT | River Flood Warning | BGM | Cortland | 3 days |
| Mar 31, 4:01 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Steuben, Yates | 59 min |
| Mar 31, 4:32 PM EDT | Flash Flood Warning | BGM | Schuyler, Seneca, Steuben, Yates | 3 hr |
| Mar 31, 4:35 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 55 min |
| Mar 31, 4:50 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Schuyler, Seneca, Steuben, Tompkins, Yates | 55 min |
| Mar 31, 5:04 PM EDT | Tornado Warning | BGM | Schuyler, Seneca, Tompkins | 26 min |
| Mar 31, 5:23 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Steuben | 32 min |
| Mar 31, 5:30 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland, Otsego | 27 min |
| Mar 31, 5:43 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Cortland, Tioga, Tompkins | 12 min |
| Mar 31, 5:48 PM EDT | Flash Flood Warning | BGM | Chenango, Cortland, Otsego | 2 hr |
| Mar 31, 6:23 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Tioga, Tompkins | 67 min |
| Mar 31, 6:37 PM EDT | Flash Flood Warning | BGM | Broome, Chenango, Cortland, Tioga | 96 min |
| Mar 31, 6:49 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Delaware, Tioga | 56 min |
| Mar 31, 7:09 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware, Otsego | 66 min |
| Mar 31, 7:09 PM EDT | Tornado Warning | BGM | Delaware | 21 min |
| Mar 31, 7:34 PM EDT | Flash Flood Warning | BGM | Cayuga, Cortland, Onondaga, Seneca | 5 hr |
| Mar 31, 7:47 PM EDT | Tornado Warning | BGM | Delaware | 15 min |
| Mar 31, 7:49 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Sullivan | 56 min |
| Mar 31, 7:50 PM EDT | Flash Flood Warning | BGM | Delaware | 5 hr |
| Mar 31, 7:58 PM EDT | Tornado Warning | BGM | Delaware | 5 min |
Nearby
Flash Flood Warnings in New York, 2026Every flash flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.